Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 99, NWS Fort Worth, TX

October 16, 2018Hamilton County, Texas

NWS Fort Worth, TX issued this river flood warning at Oct 16, 2018, 7:00 AM CDT for Hamilton County, Texas. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2018, 7:00 AM CDT (12:00 UTC)
Expired
Oct 18, 2018, 2:53 PM CDT
In force
56 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Moderate

County Hamilton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leon River near Hamilton (HMLT2).

Action stage
24 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08100000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Oct 16, 7:00 AM CDT, 0 minutes earlier.

Area forecast discussion, Oct 16, 7:00 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
700 AM CDT Tue Oct 16 2018

.AVIATION...
Isentropic lift above an unseasonably cool frontal layer will
continue to generate widespread light to moderate rain for most of
the upcoming forecast period. Conditions have been predominately
IFR through the overnight hours, though a few spots have recently
improved to MVFR this morning. The feeling is that this will be
short lived, however, and will continue to indicate IFR at all TAF
sites (with the exception of KAFW) until this afternoon.
Otherwise, with the surface boundary remaining well south of the
area, north winds around 15 KT can be expected for the duration of
this TAF cycle.

30

&&

.SHORT TERM... /Issued 334 AM CDT Tue Oct 16 2018/
/Today and Tonight/

Overrunning conditions continue across the region as a surface
front remains well to our south and an upper low spins over the
Desert Southwest. An area of enhanced isentropic lift is currently
spreading northeast from the Hill Country into Central and North
Texas and is associated with a shortwave rounding the base of the
upper low. Light to moderate rain will spread northeast and will
continue to be widespread across the counties which have already
received 3 to 6 inches of rain over the past couple of days. A
Flood Watch will remain in effect for these locations today with
an expiration time of 7 PM. Light to moderate rain may persist
beyond the current expiration time, which may require the day
shift to consider extending the watch. However, at this time it
still appears that rain will taper off this evening as the
shortwave lifts to the north, leaving only occasional light rain
this evening and overnight.

Otherwise, well-below normal and near-record low temperatures are
expected again today due to clouds, rain and good cold air
advection. Most of the forecast area will again top out in the mid
to upper 40s for this afternoon's high temperatures. With wind
speeds around 15 MPH, wind chills in the upper 30s will be common.

30

&&

.LONG TERM... /Issued 334 AM CDT Tue Oct 16 2018/
/Wednesday through Monday/

The weather pattern through the remainder of the week and into
early next week will remain unsettled with rain continuing on and
off through this week. The general theme of this forecast will be
high rain chances, but lower amounts of total rainfall through
the end of the week.

By Wednesday morning, we'll still be dealing with a slow moving
upper lower over the southwest U.S. and we'll keep the fairly
shallow cooler air in place across Texas. Isentropic ascent will
have weakened some by this time and we should just be dealing with
a continued light rain mainly across the western half of the
region. We will see an increase in ascent around midday as 850 mb
winds become more southeasterly. This increase in warm advection
will be maximized across our western and northwestern counties and
we'll have the highest PoPs in those areas. Rain should be steady
but rates should continue to be around 1/4"/hr or less given the
lack of any real instability.

We may get another brief break in the rainfall Wednesday evening
and overnight, although warm advection will again increase during
the early morning hours on Thursday as the low level jet
strengthens some. Similar to Wednesday, areas generally west of
I-35 will have the best chances for continued light to moderate
rainfall. This rain may continue into the overnight hours and
spread across most of North and Central Texas on Friday as a piece
of our slow moving upper low finally kicks out into the Plains.
We'll have high PoPs areawide on Friday diminishing by early
Saturday from north to south as some drier air above the surface
finally makes it into the region.

We'll keep the forecast generally dry over the weekend other than
the first half of Saturday when precipitation should be coming to
an end. Moisture will linger just to the south though and with an
active upper pattern, we'll likely see another strong disturbance
move into the southwestern U.S. by early next week. Most of the
guidance, including a good number of both the GFS and EC ensembles
point to continued rain chances next week with perhaps another
1-2" of rain areawide.

High temperatures will continue to run 15-20 degrees below normal
through the end of the week given the persistent thick cloud cover
and rain chances. We'll see a brief warmup over the weekend, with
clouds increasing again next week.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    46  45  54  50  59 / 100  80  70  30  60
Waco                47  47  54  52  59 / 100  70  60  40  60
Paris               47  45  58  51  59 /  90  60  40  40  40
Denton              46  45  53  51  58 /  90  70  70  40  50
McKinney            47  45  54  51  59 /  90  70  60  30  50
Dallas              47  46  55  52  60 / 100  80  60  30  60
Terrell             48  48  56  53  60 / 100  70  50  30  50
Corsicana           47  47  55  52  59 / 100  70  50  30  50
Temple              48  48  53  51  58 /  90  60  50  40  60
Mineral Wells       45  44  52  49  57 /  90  80  80  40  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for TXZ102>107-115>123-129>135-
141>146-156-157-159.

&&

30/91
Hazardous weather outlook, Oct 16, 3:30 AM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
330 AM CDT Tue Oct 16 2018

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170830-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
330 AM CDT Tue Oct 16 2018

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

Areas of rain will continue across much of North and Central Texas
today. Heavy rainfall is the main threat, especially in an area from
near Comanche to the southern parts of the Metroplex to near Canton.
Flooding of low-lying areas, creeks, and streams is likely through
this evening. Main stem river flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Rain chances will continue through much of the week, which may
aggravate any flooding of low-lying areas, creeks, and streams. Main
stem river flooding will likely persist as well.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time, but timely reports
of flooding are greatly appreciated.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 9:40 PM CDTAreal Flood AdvisoryFWDCoryell, Hamilton, Lampasas, Mills3 hr
Oct 15, 9:45 PM CDTRiver Flood WarningFWDJack39 hr
Oct 16, 12:29 AM CDTAreal Flood AdvisoryFWDCoryell, Hamilton, Lampasas, Mills6 hr
Oct 16, 3:00 AM CDTAreal Flood WarningFWDBosque, Erath, Johnson, Somervell9 hr
Oct 16, 6:13 AM CDTAreal Flood AdvisoryFWDCoryell, Hamilton, Lampasas, Mills4 hr
Oct 16, 6:28 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Tarrant5 hr
Oct 16, 7:00 AM CDTRiver Flood WarningFWDCoryell4 days
Oct 16, 7:00 AM CDTRiver Flood WarningFWDCoryell24 hr
Oct 16, 7:00 AM CDTRiver Flood WarningFWDLampasas24 hr
Oct 16, 2:55 PM CDTRiver Flood WarningFWDCollin5 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.